Skip to content

Research at St Andrews

Certain classical groups are not well-defined

Research output: Contribution to journalArticlepeer-review

Abstract

In this article we show that the isomorphism type of certain semilinear classical groups may depend on the choice of form matrix, as well as the dimension and the field size. When there is more than one isomorphism type, we count them and present effective polynomial- time algorithms to determine whether two such groups are isomorphic.
Close

Details

Original languageEnglish
Pages (from-to)171-180
JournalJournal of Group Theory
Volume12
Publication statusPublished - 2009

Discover related content
Find related publications, people, projects and more using interactive charts.

View graph of relations

Related by author

  1. Polynomial-time proofs that groups are hyperbolic

    Holt, D., Linton, S., Neunhoeffer, M., Parker, R., Pfeiffer, M. & Roney-Dougal, C. M., May 2021, In: Journal of Symbolic Computation. 104, p. 419-475

    Research output: Contribution to journalArticlepeer-review

  2. The non-commuting, non-generating graph of a nilpotent group

    Cameron, P. J., Freedman, S. D. & Roney-Dougal, C. M., 29 Jan 2021, In: Electronic Journal of Combinatorics. 28, 1, 15 p., P1.16.

    Research output: Contribution to journalArticlepeer-review

  3. Normalisers of primitive permutation groups in quasipolynomial time

    Roney-Dougal, C. M. & Siccha, S., 23 Apr 2020, In: Bulletin of the London Mathematical Society. 52, 2, p. 358-366

    Research output: Contribution to journalArticlepeer-review

  4. Involution centralisers in finite unitary groups of odd characteristic

    Glasby, S., Praeger, C. & Roney-Dougal, C. M., 1 Mar 2020, In: Journal of Algebra. 545, p. 245-299

    Research output: Contribution to journalArticlepeer-review

  5. On random presentations with fixed relator length

    Ashcroft, C. & Roney-Dougal, C. M., 19 Jan 2020, In: Communications in Algebra. Latest Articles, 15 p.

    Research output: Contribution to journalArticlepeer-review

Related by journal

  1. Approximation of automorphisms of the rationals and the random graph

    Darji, U. & Mitchell, J. D., 2011, In: Journal of Group Theory. 14, 3, p. 361-388 28 p.

    Research output: Contribution to journalArticlepeer-review

  2. The power graph of a finite group, II

    Cameron, P. J., 2010, In: Journal of Group Theory. 13, p. 779-783

    Research output: Contribution to journalArticlepeer-review

  3. Constructive membership in black-box groups

    Holmes, P. E., Linton, S. A., O'Brien, E. A., Ryba, A. J. E. & Wilson, R. A., Nov 2008, In: Journal of Group Theory. 11, 6, p. 747-763 17 p.

    Research output: Contribution to journalArticlepeer-review

  4. On the single-orbit conjecture for uncoverings-by-bases

    Bailey, R. F. & Cameron, P. J., 2008, In: Journal of Group Theory. 11, p. 845-850

    Research output: Contribution to journalArticlepeer-review

ID: 5157150

Top